Alert archive / Connecticut / Wind Advisories in 2010

Wind Advisory 16, NWS New York, NY

December 12, 2010Lower Connecticut River Valley Planning Region, Southeastern Connecticut Planning Region, Connecticut; Suffolk County, New York

NWS New York, NY issued this wind advisory at Dec 12, 2010, 3:58 AM EST for Lower Connecticut River Valley Planning Region, Southeastern Connecticut Planning Region, Connecticut; Suffolk County, New York. It took effect at Dec 12, 2010, 1:00 PM EST. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Dec 12, 2010, 3:58 AM EST (08:58 UTC)
In effect from
Dec 12, 2010, 1:00 PM EST
Expired
Dec 12, 2010, 4:18 PM EST
In force
3 hr
Issued by
NWS New York, NY

Counties Lower Connecticut River Valley Planning Region, CT, Southeastern Connecticut Planning Region, CT, Suffolk County, NY

The radar

The Brookhaven radar (KOKX), 60 km from the middle of the area, began a volume at 09:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 00:00Z, 9.0 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 00:00Z on 2010-12-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 00:00Z on 2010-12-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 36 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1485 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
36 m²/s²
0-3 km storm-relative helicity
89 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

467 
WWUS71 KOKX 120858
NPWOKX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
358 AM EST SUN DEC 12 2010

CTZ007-008-011-012-NYZ079-081-121700-
/O.NEW.KOKX.WI.Y.0016.101212T1800Z-101213T0000Z/
NORTHERN MIDDLESEX-NORTHERN NEW LONDON-SOUTHERN MIDDLESEX-
SOUTHERN NEW LONDON-NORTHEASTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
358 AM EST SUN DEC 12 2010

...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM EST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM
EST THIS EVENING. 

* LOCATIONS...SOUTHEAST CONNECTICUT AND EASTERN LONG
  ISLAND...ESPECIALLY NEAR THE IMMEDIATE COASTLINE AND IN THE
  HIGHER INTERIOR ELEVATIONS. 

* WINDS...SOUTHEAST 20 TO 30 MPH WITH GUSTS 45 TO 50 MPH. 

* TIMING...THIS AFTERNOON INTO EARLY THIS EVENING.  

* IMPACTS...WINDS OF THIS MAGNITUDE...IN COMBINATION WITH HEAVY
  RAIN...COULD BRING DOWN WEAKER TREES AND TREE LIMBS...AND ALSO
  BRING DOWN POWER LINES CAUSING SCATTERED POWER OUTAGES. DRIVING
  ON ELEVATED ROADWAYS AND/OR IN HIGH PROFILE VEHICLES MAY ALSO BE
  DIFFICULT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 31 TO 39 MPH...
OR GUSTS OF 46 TO 57 MPH...ARE EXPECTED OR OCCURRING. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

GOODMAN
2 follow-up statements
302 
WWUS71 KOKX 121653
NPWOKX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
1153 AM EST SUN DEC 12 2010

CTZ007-008-011-012-NYZ079-081-130000-
/O.CON.KOKX.WI.Y.0016.101212T1800Z-101213T0000Z/
NORTHERN MIDDLESEX-NORTHERN NEW LONDON-SOUTHERN MIDDLESEX-
SOUTHERN NEW LONDON-NORTHEASTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
1153 AM EST SUN DEC 12 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING. 

* LOCATIONS...SOUTHEAST CONNECTICUT AND EASTERN LONG ISLAND... 
  ESPECIALLY NEAR THE IMMEDIATE COASTLINE AND IN THE HIGHER 
  INTERIOR ELEVATIONS. 

* WINDS...SOUTHEAST 20 TO 30 MPH WITH GUSTS 45 TO 50 MPH.

* TIMING...THIS AFTERNOON INTO EARLY THIS EVENING.

* IMPACTS...WINDS OF THIS MAGNITUDE...IN COMBINATION WITH HEAVY 
  RAIN...COULD BRING DOWN WEAKER TREES AND TREE LIMBS...AND ALSO 
  BRING DOWN POWER LINES CAUSING SCATTERED POWER OUTAGES. 
  DRIVING ON ELEVATED ROADWAYS AND/OR IN HIGH PROFILE VEHICLES 
  MAY ALSO BE DIFFICULT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 31 TO 39 MPH...
OR GUSTS OF 46 TO 57 MPH...ARE EXPECTED OR OCCURRING. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$
568 
WWUS71 KOKX 122118
NPWOKX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
418 PM EST SUN DEC 12 2010

CTZ007-008-011-012-NYZ079-081-122230-
/O.CAN.KOKX.WI.Y.0016.000000T0000Z-101213T0000Z/
NORTHERN MIDDLESEX-NORTHERN NEW LONDON-SOUTHERN MIDDLESEX-
SOUTHERN NEW LONDON-NORTHEASTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
418 PM EST SUN DEC 12 2010

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN UPTON HAS CANCELLED THE WIND
ADVISORY. 

STRONG LOW-LEVEL WINDS JUST ABOVE THE SURFACE HAVE SHIFTED EAST OF
THE AREA. WIND GUSTS WILL BE LIMITED TO AROUND 30 MPH THIS EVENING.
THUS...THE WIND ADVISORY HAS BEEN CANCELLED.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this wind advisory went out at Dec 12, 12:26 AM EST, 3 hours 32 minutes earlier.

Area forecast discussion, Dec 12, 12:26 AM EST, 3 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
1226 AM EST SUN DEC 12 2010

.SYNOPSIS...
HIGH PRESSURE MOVES OFFSHORE THIS EVENING...AND A COMPLEX STORM
SYSTEM WILL APPROACH LATER TONIGHT AND IMPACT THE AREA THROUGH
SUNDAY NIGHT BEFORE DEPARTING ON MONDAY. A STRONG POLAR AIRMASS
THEN BUILDS INTO THE REGION FOR MUCH OF THE UPCOMING WEEK WITH
COLD AND BLUSTERY CONDITIONS.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
TEMPS HAVE COOLED DOWN QUICKER THAN FORECAST. UPDATED DATABASE
BASED ON LATEST TRENDS AND OBSERVATIONS. DEPENDING ON HOW QUICKLY
TEMPS WARM...AND HOW FAST PRECIP MOVES IN FROM THE SOUTH WILL
DETERMINE EXACTLY WHERE FZRA OCCURS. IT DOES APPEAR THAT
ADVISORIES ARE FINE WHERE THEY ARE. THIS WILL OF COURSE NEED TO
BE MONITORED...BUT I DO BELIEVE THAT ANY FROZEN PRECIP OUTSIDE OF
THE ADVISORY AREA WOULD BE VERY SHORT LIVED. MAIN CONCERN IS DOWN
TO THE COAST IN SOUTHERN CT.

MODELS IN REASONABLE AGREEMENT THROUGH SUN MORNING. STRONG LOW
PRES CONTINUES TO DIG THROUGH THE GREAT LAKES AND WILL APPROACH
THE OH VALLEY BY DAYBREAK. AHEAD OF THIS LOW...A WARM FRONT
ASSOCIATED WITH WEAK LOW PRES WILL LIFT ALONG THE COAST AND
TOWARDS THE NORTHEAST.

AS THE WARM FRONT APPROACHES FROM THE SOUTH...LIGHT RAIN WILL
DEVELOP AND MOVE SOUTH TO NORTH OVERNIGHT. FOR THE
INTERIOR...DESPITE AN INCREASE IN CLOUDS...SFC TEMPS LOOK TO STAY
AT OR BELOW FREEZING FOR A GOOD PART OF THE NIGHT. WITH AN
INCREASING EASTERLY FLOW...TEMPS IN THE MIDDLE LAYERS OF THE
ATMOSPHERE LOOK TO WARM TO 2-4C WHILE SFC TEMPS SLOWLY WARM ABOVE
FREEZING. AS SUCH...ANY PRECIP THAT FALLS WILL FALL AS A PERIOD OF
FREEZING RAIN...WITH PRECIP MIXING WITH AND CHANGING TO RAIN BY
DAYBREAK SUN.

FREEZING RAIN ADVISORY IN EFFECT FOR INTERIOR LOCALES FROM AROUND
MIDNIGHT TONIGHT THROUGH SUN MORNING. TOTAL ICE ACCRETION LOOKS TO
BE LESS THAN 0.10 INCH.

FOR SOUTHERN ZONES...LESS THAN 1/4 INCH QPF EXPECTED.

LOWS EARLY...THEN RISE OVERNIGHT.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH TUESDAY/...
WEAK LOW PRES AND ITS ASSOCIATED WARM FRONT SLIDES THROUGH THE
REGION SUN MORNING...AND THEN STRONG SOUTHEASTERLY FLOW SETS UP
ACROSS THE AREA. LOW PRES OVER THE OH VALLEY WILL MOVE ACROSS
NORTHERN NY STATE AND INTO EASTERN CANADA. RAIN AHEAD OF THIS
SYSTEM WILL GENERALLY BE MODERATE WITH LOCALLY HEAVY AT TIMES.
PWATS OVER THE AREA ARE AROUND 1"...SO THE REGION CAN EXPECT A
GOOD SOAKING. MEANWHILE...A SECONDARY LOW DEVELOPS OFF THE
DELMARVA AREA SUN AFTERNOON. THIS LOW THEN TRACKS NORTH THROUGH
THE REGION SUN EVENING...PRODUCING ANOTHER ROUND OF MODERATE TO
LOCALLY HEAVY RAIN SUN EVENING.

SFC WINDS INCREASE TO 15-20 MPH WITH 20-30 MPH GUSTS...WITH 30-35
MPH GUSTS POSSIBLE ACROSS EASTERN ZONES. WITH 60-70 KT LLJ AT 850
MB PASSING THROUGH THE AREA DURING THE DAY...SOME AREAS COULD
EXPERIENCE WIND ADVISORY WIND GUSTS FOR A BRIEF TIME SUN
AFTERNOON...ESPECIALLY IN HEAVIER SHOWERS. WILL HOLD OFF ON WIND
ADVISORY AT THIS TIME DUE TO LOW CONFIDENCE IN TIMING AND
STRENGTH. BEST CHANCES WILL BE OVER THE EASTERN HALF OF THE CWA.

LOW PRES GRADUALLY DEPARTS ON MON...DRAGGING A STRONG COLD FRONT
THROUGH THE REGION ON MON. TEMPS SHOULD FALL INTO THE 30S
THROUGHOUT THE DAY...AND ANY PRECIP MAY MIX WITH SNOW...ESPECIALLY
NORTH AND WEST OF THE CITY...BEFORE TAPERING OFF.

BITTERLY COLD ARCTIC AIRMASS OVERSPREADS THE REGION ON TUE AS H8
TEMPS DROP TO -16C. LOWS MON NIGHT WILL DROP INTO THE TEENS AND
20S AND MAX TEMPS TUE WILL BARELY TOUCH FREEZING...GENERALLY IN
THE MID TO UPPER 20S. THESE TEMPS ARE ABOUT 15-20 DEGREES BELOW
NORMAL. COMBINED WITH A STIFF NW WIND...WIND CHILLS WILL BE IN THE
TEENS FOR MOST OF THE AREA.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
STRONG NORTHWEST WINDS WILL ADVECT IN VERY CHILLY AIR BEHIND A
DEPARTING LOW...WITH TEMPS AVERAGING A GOOD 10 TO 15 DEGREES BELOW
NORMAL TUESDAY NIGHT THROUGH WEDNESDAY NIGHT. WIND CHILLS IN THE
SINGLE DIGITS CAN BE EXPECTED EVERYWHERE TUESDAY NIGHT AND MOST
PLACES WEDNESDAY NIGHT AS WELL.

A LARGE UPPER LEVEL LOW OVER NEW YORK STATE WILL SLOWLY SPIN
SOUTHEAST OF THE AREA BY THURSDAY. WEAK SHORT WAVES WILL ROTATE
AROUND THIS LOW WHICH COULD RESULT IN FLURRIES...ESPECIALLY
WEDNESDAY AFTERNOON WITH MAXIMUM DIURNAL HEATING (SUCH THAT IT
IS). KEPT SLIGHT CHANCE POPS IN THE GRIDS TO REFLECT THIS
POSSIBILITY.

TEMPS WILL GRADUALLY MODERATE...THOUGH STILL REMAINING BELOW
NORMAL...THURSDAY THROUGH SATURDAY AS WINDS AND COLD AIR ADVECTION
SLACKEN.

&&

.AVIATION /06Z SUNDAY THROUGH THURSDAY/...
A WARM FRONT IMPACTS THE AREA TODAY...FOLLOWED BY A COLD FRONT
TONIGHT.

VFR CONDITIONS WILL DETERIORATE TO MVFR BRIEFLY...THEN IFR TOWARD
12Z ALL TERMINALS. LOW CEILINGS AND VSBYS IN RAIN EXPECTED BY
SUNRISE THROUGH MUCH OF THE DAY TODAY. HIGH CONFIDENCE IN THESE LOW
CONDITIONS. A RUMBLE OF THUNDER IS NOT OUT OF THE QUESTION
TODAY...BUT SHOULD BE ISOLATED.

MOST TERMINALS WILL OBSERVE RAIN...EXCEPT KSWF SHOULD OBSERVE A FEW
HOURS OF FREEZING RAIN...FROM ABOUT 08Z THROUGH 12Z. HEAVIEST RAIN
OCCURS DURING THE DAY TIME...AND AGAIN BRIEFLY THIS EVENING WITH THE
COLD FRONT.

LIGHT EAST/NORTHEAST WINDS INITIALLY INCREASE FROM THE
EAST/SOUTHEAST AS THE MORNING PROGRESSES. GENERALLY EXPECT
SPEEDS OF AROUND 10 KTS THIS MORNING...THEN 15 TO 20 KTS AFTER
12-13Z. SPEEDS SLIGHTLY LESS ACROSS INTERIOR TERMINALS.

GUSTS ARE ANTICIPATED AFTER 13-15Z...MAINLY 20 TO 30 KTS...AS WINDS
ALOFT INCREASE. LLWS IN ALL TERMINALS AS LOW LEVEL JET BECOMES
PRONOUNCED. JET STRONGEST OVER LONG ISLAND AND SRN CT.

STRONGEST WINDS AT KGON WILL OCCUR LATE TODAY AND INTO THIS EVENING.

OUTLOOK FOR 06Z MONDAY THROUGH THU...
LATE TONIGHT...SUB-VFR CONDITIONS IN ON AND OFF RAIN.
MON...GUSTY SW TO W FLOW DEVELOPING BY AFTERNOON.
VFR PREVAILING WITH A CHANCE OF SUB-VFR IN ANY RAIN AND/OR SNOW
SHOWERS.
TUE AND WED...MAINLY VFR WITH GUSTY W-NW WINDS. AN ISOLATED SNOW
SHOWER IS POSSIBLE.
THU...VFR WITH LIGHTENING WINDS.

&&

.MARINE...
GALE WARNING ISSUED FOR THE OCEAN AND EASTERN ZONES FOR SUN/SUN
NIGHT AS LOW PRES TRACKS THROUGH THE WATERS. A 60-70 KT LLJ WILL
RESULT IN 40+ KT WIND GUSTS ON THE WATERS SUN. FOR NY HARBOR AND
WESTERN LI SOUND...WIND GUSTS SHOULD RANGE FROM 25-30 KT AND WILL
CARRY A SMALL CRAFT ADVISORY. SEAS ON LI SOUND WILL BUILD TO 4-6
FT AND TO 10-14 FT ON THE OCEAN WATERS.

WINDS DIMINISH SUN NIGHT. SMALL CRAFT ADVISORY LEVEL WIND GUSTS
EXPECTED ON MON...BUT WITH REINFORCING SHOT OF COLD AIR IN THE
AFTERNOON...GALES ARE POSSIBLE ON THE OCEAN ONCE AGAIN. WITH
PERSISTENT NW FLOW AND TIGHT GRADIENT...SCA WINDS CAN BE EXPECTED
THROUGH THE MIDDLE OF THE UPCOMING WEEK.

PROLONGED SCA CONDITIONS TUESDAY NIGHT THROUGH EARLY THURSDAY
BEHIND A DEPARTING LOW WITH OCCASIONAL OCEAN GALES EXPECTED. SCA
CONDITIONS WILL PERSIST THROUGHOUT THE DAY ON THURSDAY...ALTHOUGH
WINDS AND SEAS SHOULD BEGIN TO GRADUALLY SUBSIDE AS THE DAY
PROGRESSES.

&&

.HYDROLOGY...
BETWEEN 1 1/2 AND 2 INCHES OF RAIN IS EXPECTED LATE TONIGHT
THROUGH MON MORNING WITH THE HIGHEST AMOUNTS ACROSS EASTERN LONG
ISLAND AND CT. RIVER FLOODING IS NOT EXPECTED AT THE LARGER RIVERS
DUE TO DRY ANTECEDENT CONDITIONS. URBAN AREAS MAY EXPERIENCE
TYPICAL POOR DRAINAGE FLOODING. THE SMALL STREAMS MAY EXPERIENCE
MINOR FLOODING AS WELL.

&&

.TIDES/COASTAL FLOODING...
ASTRONOMICAL HIGH TIDES ARE AT A RELATIVE MIN...WITH DEPARTURES OF
2 1/2 TO 3 FT NEEDED TO REACH MINOR FLOODING THRESHOLDS.
DEPARTURES OF 1 1/2 TO 2 1/2 FT ARE EXPECTED DURING HIGH TIDE ON
SUNDAY...SO AT WORST WOULD EXPECT ONLY ISOLATED MINOR FLOODING
NEAR THE TIME OF HIGH TIDE ON SUNDAY.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...FREEZING RAIN ADVISORY UNTIL 9 AM EST THIS MORNING FOR
     CTZ005>008.
NY...FREEZING RAIN ADVISORY UNTIL 9 AM EST THIS MORNING FOR
     NYZ067>070.
NJ...FREEZING RAIN ADVISORY UNTIL 9 AM EST THIS MORNING FOR NJZ002-
     103.
MARINE...SMALL CRAFT ADVISORY FROM 6 AM THIS MORNING TO 11 PM EST THIS
     EVENING FOR ANZ335-338.
     GALE WARNING FROM 6 AM THIS MORNING TO 5 AM EST MONDAY FOR
     ANZ330-340-345-350-353.
     GALE WARNING FROM 6 AM THIS MORNING TO 4 PM EST THIS AFTERNOON
     FOR ANZ355.

&&

SYNOPSIS...MPS
NEAR TERM...MPS/PW
SHORT TERM...MPS
LONG TERM...MAS
AVIATION...BC/PW
MARINE...MAS/MPS
HYDROLOGY...MPS
TIDES/COASTAL FLOODING...
Hazardous weather outlook, Dec 11, 3:47 PM EST, 12 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NEW YORK NY
347 PM EST SAT DEC 11 2010

CTZ005>008-NJZ002-103-NYZ067>070-121100-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-WESTERN PASSAIC-WESTERN BERGEN-ORANGE-PUTNAM-
ROCKLAND-NORTHERN WESTCHESTER-
347 PM EST SAT DEC 11 2010

...FREEZING RAIN ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
EST SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FREEZING RAIN ADVISORY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

HEAVY RAIN ON SUNDAY WILL RESULT IN 1 TO 2 INCHES OF QPF. FLOODING
OF POOR DRAINAGE AREAS IN URBAN AREAS AND SMALL STREAM FLOODING IS
POSSIBLE. IN ADDITION...WIND GUSTS WILL RANGE FROM 30 TO 35 MPH IN
THE AFTERNOON.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FREEZING RAIN ADVISORY.

SINGLE DIGIT WIND CHILLS ARE LIKELY LATE TUESDAY THROUGH
WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NEEDED TONIGHT FOR ICE REPORTS.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

CTZ009>012-NJZ004-006-104>108-NYZ071>075-078>081-176>179-121100-
SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX-
SOUTHERN NEW LONDON-EASTERN PASSAIC-HUDSON-EASTERN BERGEN-
WESTERN ESSEX-EASTERN ESSEX-WESTERN UNION-EASTERN UNION-
SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK-
NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU-
347 PM EST SAT DEC 11 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

HEAVY RAIN ON SUNDAY WILL RESULT IN 1 TO 2 INCHES OF QPF. FLOODING
OF POOR DRAINAGE AREAS IN URBAN AREAS AND SMALL STREAM FLOODING IS
POSSIBLE. IN ADDITION...WIND GUSTS WILL RANGE FROM 30 TO 35 MPH IN
THE AFTERNOON.

SINGLE DIGIT WIND CHILLS ARE LIKELY LATE TUESDAY THROUGH
WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-340-345-350-353-121100-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
347 PM EST SAT DEC 11 2010

...GALE WARNING IN EFFECT FROM 6 AM SUNDAY TO 5 AM EST MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ355-121100-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
347 PM EST SAT DEC 11 2010

...GALE WARNING IN EFFECT FROM 6 AM TO 4 PM EST SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ335-338-121100-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-
347 PM EST SAT DEC 11 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

MPS

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 12, 3:52 AM ESTFlood WatchOKXLower Connecticut River Valley Planning Region, Naugatuck Valley Planning Region, Southeastern Connecticut Planning Region22 hr
Dec 12, 11:32 AM ESTSpecial Weather StatementOKX58 min
Dec 12, 4:50 PM ESTAreal Flood AdvisoryOKXSoutheastern Connecticut Planning Region115 min

Nearby

Wind Advisories in Connecticut, 2010Wind Advisories in New York, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.